What happens after you have the Mirena removed?
- 23 May 2012 by leibhaber
- mirena, birth control, side effect, weight gain
I have the mirena. I have had it for 5 years now and am due to get it removed soon. I had one mirena previously for 2 months before it became dislodged and I had it replaced. I've gained about 40-50lbs in the 5 years I have had it. I have also had hair loss issues and hair being places it shouldn't be. I'm always tired, though I have a hard time sleeping. I rarely ever get my period now. I used to have severe depression issues but I no longer have those issues. I also have a rare bleeding disorder.
I'm supposed to get it removed soon and I'm looking forward to having periods on a regular basis again, but I'm worried. How long until the weight goes back to normal(I eat roughly 1200 calories a day plus exercise and I maintain my weight)? How long does it take to get through the rough patch of hormonal ups and downs? Should be bleeding issue be a worry with getting this taken out?
23 May 2012
These are all questions you should be asking your gynecologist or whatever provider is removing the Mirena. You may also want to talk about an alternative method of birth control if you are not planning to get pregnant. As far as the weight, it is different for everyone. Same thing with the hormone swings. I'm not sure what you mean by "bleeding issue". The provider should tell you what to expect as far as bleeding upon removal and when to expect your periods to normalize. I expect it may take a few months anyway to get back to pre-Mirena body state. Sorry I dont have any real definite answers-there just isnt any real definite answers, as every woman is so different, but your provider should be able to tell you about what to expect and give you some kind of rough timeline.
2 Jul 2014
Hi I had my Mirena inserted for the first time just over two weeks ago. I started feeling very depressed (like premenstrual symptoms but exaggerated) crying for anything etc. so my doctor put me off sick for two weeks. I also experienced extreme abdominal pain (like premenstrual pain). The worst is the depression and fatigue. I don't feel myself anymore so I having it removed tomorrow.
What happens with my periods? I have not stopped bleeding for two weeks now and periods should have ended last week on a normal period. Should I expect to go back to normal considering I only have had it for two weeks?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am 19 and have never used birth control. But will start using Apri pretty soon. I am just a little worried about the side effects and weight gain ...
2 answers • 19 Mar 2010
... to be under a certain weight and this pill is suppose to make you gain 10-15 lbs, is this true or just internet garble? The pill I had before ...
0 answers • 5 Aug 2011
Im 49, have been on mirena for about 3 years. I have been gaining weight (30 lbs), which is not normal for me always been thin, constant headaches ...
1 answer • 4 Oct 2011
Once taking this birth control when i was alittle younger it did have some side effects on me with no libdo gain weight mostly in my breasts nothing ...
1 answer • 2 Feb 2013
I just got put on Tri-Linyah today, for ovarian cysts and I haven't started them yet, I am curious if it can make you gain weight, cause ...
0 answers • 30 Jul 2013